MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user experienced migration of the stimulator from the implant bed towards the mastoid cavity, leading to pain and thinning of the skin over the implant.During a revision surgery to reposition the stimulator, the electrode lead was accidentally damaged.The mastoid cavity showed significant fibrosis, and the electrode lead was also found to be kinked.While attempting to remove the fibrosis, the surgeon caused further damage to the lead, so the implant had to be replaced.
 
Event or Problem Description
The user experienced migration of the stimulator from the implant bed towards the mastoid cavity, leading to pain and thinning of the skin over the implant.The mastoid cavity showed significant fibrosis, and the electrode lead was also found to be kinked.While attempting to remove the fibrosis, the surgeon damaged the electrode lead, so the implant had to be replaced.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage, which has been present whilst implanted.Mechanical damages found during investigation are attributable to the revision surgery.According to the information received from the field the recipient underwent a revision surgery due to a migration of the implant housing from its intended position.During the revision surgery the device was inadvertently damaged and therefore explanted.Additionally, in situ measurements whilst implanted show one short circuit due to unknown reasons.This is a final report.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key18362500
Report Number9710014-2023-01129
Device Sequence Number7912584
Product Code MCM
UDI-Device Identifier09008737395377
UDI-Public(01)09008737395377
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/28/2025
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale